MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT
Catalog Number 22226
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal biomérieux investigation was completed.The customer no longer had the strain, so it could not be submitted for investigational testing.Submittal of the isolates is required in order to confirm a vitek® 2 discrepancy compared to the reference methods.Since the strains could not be submitted for investigational purposes, no additional investigation could be completed.Ast-gp67 lot 1321130103 met final qc release criteria.This lot passed qc performance testing.
 
Event or Problem Description
A customer in the united states notified biomérieux of obtaining a false positive cefoxitin screen when testing a staphylococcus aureus patient isolate with the vitek® 2 ast-gp67 test kit (reference # 22226, lot # 1321130103).The customer was trying to validate the ast-gp75 card and received conflicting results.Ast-gp67 card: oxacillin mic = 2 susceptible, cefoxitin screen = positive, set up from original culture.Ast-gp75 card: oxacillin mic <= 0.25, cefoxitin screen = negative, set up from purity plate.Repeat testing of the ast-gp67 card: oxacillin mic = 2 susceptible, cefoxitin screen = negative.There is no indication or report from the hospital that the discrepant result led to any adverse event related to the patient's state of health.

Brand Name
VITEK® 2 AST-GP67 TEST KIT
Common Device Name
VITEK® 2 AST-GP67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9328146
Report Number1950204-2019-00314
Device Sequence Number1951028
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2020
Device Catalogue Number22226
Device Lot Number1321130103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1